Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 22, 2016, 2:35 PM PDT. It took effect at Jun 23, 2016, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2016, 2:35 PM PDT (21:35 UTC)
- In effect from
- Jun 23, 2016, 1:00 PM PDT
- Expired
- Jun 23, 2016, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
998 WWUS85 KLKN 222135 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT WED JUN 22 2016 NVZ467-231545- /O.NEW.KLKN.FW.W.0001.160623T2000Z-160624T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 235 PM PDT WED JUN 22 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
002 WWUS85 KLKN 231724 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1024 AM PDT THU JUN 23 2016 NVZ467-240400- /O.CON.KLKN.FW.W.0001.160623T2000Z-160624T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 1024 AM PDT THU JUN 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
562 WWUS85 KLKN 240348 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 848 PM PDT THU JUN 23 2016 ...RED FLAG CONDITIONS NO LONGER EXPECTED ACROSS FIRE ZONE 467... NVZ467-240500- /O.EXP.KLKN.FW.W.0001.000000T0000Z-160624T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 848 PM PDT THU JUN 23 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... DECREASING WIND SPEEDS AND RISING RELATIVE HUMIDITIES HAVE BROUGHT IMPROVING FIRE WEATHER CONDITIONS ACROSS FIRE ZONE 467. THEREFORE...RED FLAG CONDITIONS ARE NO LONGER EXPECTED. CONDITIONS WILL CONTINUE TO IMPROVE OVERNIGHT AS WINDS DIMINISH FURTHER AND RELATIVE HUMIDITIES RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 22, 2:55 AM PDT, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 22, 2:55 AM PDT, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 255 AM PDT Wed Jun 22 2016 .SYNOPSIS...It will be another day of very warm and dry conditions as a ridge of high pressure dominates the weather for northern and central Nevada. Temperatures will be hot today, but will become cooler Thursday and Friday, along with an increase in winds. The heat will return by early next week. && .SHORT TERM...Today through Thursday. High pressure will remain over the region today. This will bring another hot day over the area. Previous shifts have issued a heat advisory for our central zones and this looks good, and so have continued the trend. Look for sunny skies to continue over the region through the short term. Highs will be in the 90s to low 100s over much of the area. Afternoon highs are expected to be a few degrees cooler on Thursday, but readings will still be in the upper 80s to mid 90s. .LONG TERM...Thursday night through Tuesday night. A low pressure system off the coast of British Columbia will translate southeastward towards the Pacific Northwest over the next couple of days. This feature will bring a cold front through the CWA Friday night and Saturday dropping temperatures a few degrees providing some relief to the ongoing anomalous heat. However ...low-level moisture will be virtually absent to aid in shower development across Humboldt and Elko counties as the trough skirts the state to the north. Winds will shift to the northwest and increase to between 15 and 25 mph late Friday before diminishing over the weekend. Models are in good agreement in bringing another building high pressure dome over the Desert Southwest next week with similarly hot and dry conditions expected over the Great Basin region. && .AVIATION...A few afternoon CU could develop along ridgelines across central Nevada tomorrow. Otherwise...expect mostly clear skies with VFR conditions persisting for the next day or so at all terminals. && .FIRE WEATHER...High pressure will keep the weather dry and hot for today. By tomorrow and Friday, the ridge will give way to a trough of low pressure that will be pushing to the southeast. Winds will be breezy on Thursday but as of right now, it looks like speeds will be just below critical fire weather thresholds. However, stronger winds are forecast to occur Friday. RH thresholds may be borderline as afternoon high temperatures are not forecast to be as warm. But, only elevations below 6500 feet are critical, therefore criteria may be reached for the southern halves of fire weather zones 469 and 470. A weak impulse is expected to pass over on Sunday, but no impacts are noted at this time. The four corners high will re-build for the early portions of next week, which will mean more hot weather. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM PDT this evening for Northeastern Nye County-Northwestern Nye County-White Pine County. && 86/93/93/86
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.